MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0615HST10
Medical Device Problem Codes Stretched (1601); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Codes Ischemia Stroke (4418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that: " when navigating to release what would be the last coil in the aneurysm located in the middle cerebral artery, the coil detached on its own, before the desired location.According to dr.Marcio, the coil was stretched along with the bovine arch.The doctor was very uncomfortable with the situation." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 27dec2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? not very much.2.Will the microcatheter be available for return? no.3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) the coil detached and become lodged in the bovine arch.4.Were any attempts made to detach the implant coil using the detachment controller? no 5.Can you confirm if the device was implanted? according to information from dr.Marcio, the coil was stretched out of the intended location because it detached prematurely.".
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220400526 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: " when navigating to release what would be the last coil in the aneurysm located in the middle cerebral artery, the coil detached on its own, before the desired location.According to dr.Marcio, the coil was stretched along with the bovine arch.The doctor was very uncomfortable with the situation." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 27dec2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? not very much.2.Will the microcatheter be available for return? no.3.Where did the implant prematurely detach? (inside the an, inside the mc?, etc) the coil detached and become lodged in the bovine arch.4.Were any attempts made to detach the implant coil using the detachment controller? no 5.Can you confirm if the device was implanted? according to information from dr.Marcio, the coil was stretched out of the intended location because it detached prematurely." update 20feb2025 - additional information received from the issuer: "1.Is the embolization coil that became lodged in the bovine arch still remaining in the patient's body? the patient died a few weeks after the procedure.The coil had migrated to the middle cerebral artery! 2.Are there any plans for additional procedures regarding this? no longer.There was a schedule to review the procedure, but the patient died before that." update 19mar2025 - additional information received from the issuer: "as the patient passed a few weeks following the procedure, is the cause known? the patient evolved to brain death after extensive stroke caused by occlusion of the left middle cerebral artery from the migration of the detached coil inside the microcatheter.I have to confirm the dates, but it was a few days after the procedure.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.If the device becomes available in the future, the complaint file will be revisited and the investigation results updated accordingly.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220400526 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21170303
Report Number3014162263-2024-00107
Device Sequence Number4603904
Product Code HCG
UDI-Device Identifier00818053027017
UDI-Public(01)00818053027017(11)220423(17)270423(10)F220400526
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0615HST10
Device Lot NumberF220400526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown